Tuesday, May 18, 2010

Aspartame - A Cause of Joint Pain

Aspartame, the artificial sweetener used to make Nutrasweet/Equal and sometimes labeled as phenylalanine in products, has been the subject of heated controversy—both because of safety issues and the shady circumstances surrounding its approval (FDA Commissioners reportedly overruling his safety board to get Aspartame approved). Considering possible connections between aspartame and diseases such as brain tumors, brain lesions and lymphoma, and taking into account alleged conflicts of interest during the approval process, you owe it to yourself to learn the facts.

Aspartame was approved for dry goods in 1981 and for carbonated beverages in 1983. It was originally approved for dry goods on July 26, 1974, but objections filed by neuroscience researcher Dr John W. Olney and Consumer attorney James Turner in August 1974 as well as investigations of G.D. Searle's research practices caused the U.S. Food and Drug Administration (FDA) to put approval of aspartame on hold (December 5, 1974). In 1985, Monsanto purchased G.D. Searle and made Searle Pharmaceuticals and The NutraSweet Company separate subsidiaries.

Aspartame accounts for over 75 percent of the adverse reactions to food additives reported to the FDA. Many of these reactions are very serious including seizures and death.(1) A few of the 90 different documented symptoms listed in the report as being caused by aspartame include: Headaches/migraines, dizziness, seizures, nausea, numbness, muscle spasms, weight gain, rashes, depression, fatigue, irritability, tachycardia, insomnia, vision problems, hearing loss, heart palpitations, breathing difficulties, anxiety attacks, slurred speech, loss of taste, tinnitus, vertigo, memory loss, and joint pain.

No comments:

Post a Comment